Is the Hamiltonian {Mathematical expression} completely chaotic?completely chaotic?

G. Sohos, T. Bountis, H. Polymilis

Research output: Contribution to journalArticlepeer-review

11 Citations (Scopus)


By following the bifurcation sequences of two main families of periodic orbits of the Hamiltonian {Mathematical expression} as α→0, we show that they all destabilize in a systematic way (mainly by period-doubling bifurcations), and are unstable at α=0, suggesting that there is no stable periodic orbit in that limit. Still, despite this, and related results by other authors, it has not been rigorously proved to date that the Hamiltonian H(0) is completely chaotic, i.e. that all of its periodic orbits are unstable.

Original languageEnglish
Pages (from-to)339-352
Number of pages14
JournalIl Nuovo Cimento B Series 11
Issue number3
Publication statusPublished - Sep 1 1989


  • PACS 02.90 Other topics in mathematical methods in physics

ASJC Scopus subject areas

  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'Is the Hamiltonian {Mathematical expression} completely chaotic?completely chaotic?'. Together they form a unique fingerprint.

Cite this